Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 15, 2008, 3:50 AM CDT for Pawnee County, Oklahoma. It took effect at Apr 15, 2008, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:50 AM CDT (08:50 UTC)
- In effect from
- Apr 15, 2008, 11:00 AM CDT
- Expired
- Apr 15, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 150850 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT TUE APR 15 2008 ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-151500- /O.CON.KTSA.FZ.W.0004.000000T0000Z-080415T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 350 AM CDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...ADAIR...SEQUOYAH...HASKELL...LATIMER...LE FLORE. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING BY SUNRISE ACROSS PORTIONS OF NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA...ESPECIALLY IN THE LOWER TERRAIN AREAS. TEMPERATURES WILL QUICKLY REBOUND BY MID MORNING AS SOUTHERLY WINDS DEVELOP. IF YOU HAVE PLANTS...OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ OKZ054-059-151700- /O.NEW.KTSA.WI.Y.0010.080415T1600Z-080416T0000Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 350 AM CDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. WIND GUSTS TO 40 MPH WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. $$
3 follow-up statements
000 WWUS74 KTSA 151321 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 821 AM CDT TUE APR 15 2008 ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-151430- /O.CAN.KTSA.FZ.W.0004.000000T0000Z-080415T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 821 AM CDT TUE APR 15 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...ADAIR...SEQUOYAH...HASKELL...LATIMER...LE FLORE. TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK. THEREFORE... THE FREEZE WARNING HAS BEEN CANCELLED. $$ OKZ054-059-152200- /O.CON.KTSA.WI.Y.0010.080415T1600Z-080416T0000Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 821 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. WIND GUSTS TO 40 MPH WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. $$
000 WWUS74 KTSA 152023 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 323 PM CDT TUE APR 15 2008 OKZ054-059-160000- /O.CON.KTSA.WI.Y.0010.000000T0000Z-080416T0000Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 323 PM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE AND PAWNEE. SOUTHERLY WINDS CONTINUE TO INCREASE LATE THIS AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE THROUGH EARLY EVENING. WINDS WILL REMAIN GUSTY INTO THE OVERNIGHT HOURS...HOWEVER THE SPEEDS SHOULD DIMINISH SLOWLY AFTER SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KTSA 160004 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 704 PM CDT TUE APR 15 2008 OKZ054-059-160115- /O.EXP.KTSA.WI.Y.0010.000000T0000Z-080416T0000Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 704 PM CDT TUE APR 15 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. SOUTH WINDS WILL SLOWLY DIMINISH THIS EVENING BUT IT WILL REMAIN RATHER BREEZY WITH WIND GUSTS TO 30 MILES AN HOUR POSSIBLE THROUGHOUT THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:44 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 15, 3:44 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT TUE APR 15 2008
.DISCUSSION...
WILL CONTINUE WITH FREEZE WARNING FOR NORTHWEST ARKANSAS AND FAR
SOUTHEAST OKLAHOMA THROUGH MID MORNING. TEMPERATURES IN THE LOW
LYING AREA WILL LIKELY FALL TO NEAR FREEZING ACROSS THIS AREA.
MAIN CONCERN WILL BE THE INCREASING FIRE DANGER AND GUSTY WINDS
FOR THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR A LARGE
PORTION OF NORTHEAST OKLAHOMA THIS AFTERNOON. BELIEVE MODEL
GUIDANCE LIKELY OVERDOING MOISTURE RETURN AND THEREFORE SHOULD SEE
RH VALUES AROUND 25 PERCENT THIS AFTERNOON. ALSO GUSTS TO 40 MPH
POSSIBLE ACROSS PAWNEE AND OSAGE COUNTIES SO WILL GO AHEAD AN
ISSUE WIND ADVISORY FOR THOSE LOCATIONS.
WARMING TREND WILL CONTINUE ON WEDNESDAY WITH SLOWLY INCREASING
CLOUD COVER. NAM/GFS A LITTLE FASTER WITH NEXT STORM SYSTEM ON
THURSDAY. COLD FRONT EXPECTED TO PUSH INTO EASTERN OKLAHOMA DURING
THE AFTERNOON HOURS WITH SHOWERS/THUNDERSTORMS LIKELY DEVELOPING
ALONG BOUNDARY. CHANCE FOR SEVERE WEATHER REMAINS GIVEN WIND
PROFILES...HOWEVER SURFACE INSTABILITY STILL EXPECTED TO REMAIN
SOMEWHAT MARGINAL. MAIN CONVECTION/COLD FRONT WILL LIKELY SWEEP
EAST OF THE AREA AROUND MIDNIGHT WITH ONLY A FEW LINGERING SHOWERS
POSSIBLE ACROSS FAR NORTHEAST OKLAHOMA ON BACKSIDE OF SYSTEM. REST
OF FORECAST STAYED FAIRLY CLOSE TO 00Z MEX GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 52 74 58 / 0 10 10 20
FSM 67 44 74 56 / 0 10 10 10
MLC 68 51 73 59 / 0 0 0 10
BVO 70 49 75 55 / 0 10 10 40
FYV 63 42 70 56 / 0 10 10 10
BYV 65 44 70 53 / 0 10 10 10
MKO 70 46 73 58 / 0 10 10 10
MIO 69 49 75 57 / 0 10 10 20
F10 69 50 74 58 / 0 10 10 10
HHW 67 48 74 59 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR OKZ054-
OKZ059.
RED FLAG WARNING FROM 1 PM TUESDAY TO 7 PM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-
OKZ073.
FREEZE WARNING UNTIL 10 AM TUESDAY FOR OKZ049-OKZ069-OKZ072-
OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING UNTIL 10 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....12Hazardous weather outlook, Apr 14, 5:09 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT MON APR 14 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 PM CDT MON APR 14 2008 ...FREEZING TEMPERATURES EXPECTED AGAIN OVER FAR EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. ...FIRE WEATHER CONCERNS RETURN TUESDAY AS SOUTH WINDS INCREASE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED...HOWEVER...NEAR OR BELOW FREEZING TEMPERATURES AGAIN TONIGHT IN NORTHWEST ARKANSAS AND PORTIONS OF SOUTHEAST AND EAST CENTRAL OKLAHOMA. DISCUSSION... ANOTHER CLEAR NIGHT WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO BE WELL BELOW NORMAL. NEAR OR BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA ESPECIALLY IN NORTHWEST ARKANSAS AND THE COLDER VALLEYS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA. A FREEZE WARNING HAS BEEN ISSUED FOR PARTS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...SEE...OKCNPWTSA...FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE WILL MOVE EAST OF THE AREA AND BRISK SOUTHERLY WINDS WILL DEVELOP TUESDAY AND WEDNESDAY AS LOW PRESSURE DEVELOPS TO OUR WEST. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO THE 20 TO 30 PERCENT RANGE TUESDAY AND WILL ONLY BE A LITTLE HIGHER ON WEDNESDAY. THE LOW HUMIDITY ALONG WITH THE GUSTY WINDS WILL CAUSE FIRE BEHAVIOR CONCERNS ACROSS THE REGION BOTH DAYS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF NORTHEAST OKLAHOMA...EFFECTIVE FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SEE...OKCRFWTSA...FOR DETAILS. AN UPPER LEVEL SYSTEM AND FRONTAL BOUNDARY WILL RETURN THE CHANCES OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. THERE WILL BE A RISK OF SEVERE WEATHER ALTHOUGH THIS IS NOT AS STRONG A SYSTEM AS LAST WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... FORECASTS NEED TO BE MONITORED FOR FIRE BEHAVIOR THREAT ON TUESDAY AND WEDNESDAY AND SEVERE WEATHER THREAT THURSDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:57 AM CDT | Red Flag Warning | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.